Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 45, NWS Flagstaff, AZ

September 15, 2015Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Sep 15, 2015, 8:10 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2015, 8:10 PM MST (03:10 UTC)
Expired
Sep 15, 2015, 11:00 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Coconino County, AZ

The radar

The Cedar City radar (KICX), 124 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WGUS55 KFGZ 160310
FFWFGZ
AZC005-160600-
/O.NEW.KFGZ.FF.W.0045.150916T0310Z-150916T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST TUE SEP 15 2015

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...

* UNTIL 1100 PM MST

* AT 759 PM MST...STREAM GAUGE REPORTS ALONG THE PARIA RIVER AT LEES 
  FERRY INDICATED A 3 FOOT RISE IN WATER LEVELS OVER THE PAST HOUR. 
  FLASH FLOODING WILL CONTINUE THROUGH THE EVENING HOURS.

* FLOOD WATERS CONTINUE TO MOVE DOWN THE PARIA RIVER INTO LEES FERRY 
  THIS EVENING. THE PARIA RIVER IS EXPECTED TO RISE ANOTHER FOOT AT 
  LEES FERRY BY 9 PM MST. FLOOD WATERS WILL THEN GRADUALLY RECEDE 
  THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&
 
LAT...LON 3700 11175 3696 11167 3688 11157 3685 11162
      3692 11174 3700 11193

$$

RB
1 follow-up statement
419 
WGUS75 KFGZ 160601
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1101 PM MST TUE SEP 15 2015

AZC005-160608-
/O.EXP.KFGZ.FF.W.0045.000000T0000Z-150916T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1101 PM MST TUE SEP 15 2015

...THE FLASH FLOOD WARNING FOR NORTHERN COCONINO COUNTY WILL EXPIRE
AT 1100 PM MST...

FLOOD WATERS ARE RECEDING AND WILL CONTINUE TO DECREASE OVER THE 
NEXT SEVERAL HOURS. 

LAT...LON 3700 11175 3696 11167 3688 11157 3685 11162
      3692 11174 3700 11193

$$

RB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:25 PM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 15, 3:25 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 PM MST TUE SEP 15 2015

.SYNOPSIS...LOW LEVEL MOISTURE WILL LINGER OVER NORTHERN ARIZONA
TONIGHT AND WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS
OVER NORTHWEST ARIZONA...AND ONLY ISOLATED SHOWERS ELSEWHERE. DRY
WEATHER IS FORECAST FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY. A
SLIGHT CHANCE OF AFTERNOON STORMS RETURNS TO SOUTHERN APACHE
COUNTY FOR THE WEEKEND.

&&

.DISCUSSION...COOL AND WINDY WEATHER ACROSS NORTHERN ARIZONA THIS
AFTERNOON AHEAD OF A WEST COAST TROUGH. SO FAR, NOT MUCH
CONVECTIVE ACTIVITY AS MID AND UPPER LEVELS HAVE DRIED OUT AND
STABILIZED. JUST ENOUGH LOW LEVEL MOISTURE REMAINS FOR ISOLATED
SHOWERS SOUTHEAST OF FLAGSTAFF. A PLUME OF DEEPER MOISTURE
STRETCHES FROM SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA WHERE
WIDESPREAD SHOWERS HAVE CONTINUED ALL DAY. AS THE TROUGH MOVES
SLOWLY EASTWARD THROUGH WEDNESDAY, THERE WILL BE A CHANCE OF
SHOWERS MOVING BACK INTO COCONINO AND YAVAPAI COUNTIES...WITH THE
BEST CHANCES OVER WESTERN PORTIONS OF THESE COUNTIES. INSTABILITY
IS LACKING, SO NOT EXPECTING MUCH IN THE WAY OF THUNDERSTORMS.
WITH THE STRONG UPSLOPE FLOW WE ARE LIKELY TO SEE A REDEVELOPMENT
OF LOW CLOUDS OVER THE HIGHER TERRAIN TONIGHT THROUGH WEDNESDAY
MORNING.

FROM WEDNESDAY NIGHT THROUGH EARLY NEXT WEEK...DRIER WEST
SOUTHWEST FLOW ALOFT TO PREVAIL THROUGH SATURDAY MORNING. MORNING
LOW TEMPS SHOULD BE THE COOLEST SO FAR THIS SEASON IN THE HIGH
COUNTRY...WITH UPPER 30S POSSIBLE FRIDAY MORNING. OPERATIONAL
MODELS CONTINUE TO BACK OFF ON THE MONSOON PLUME MOVING BACK INTO
THE WHITE MTNS SATURDAY AND SUNDAY. HOWEVER QUITE A FEW ENSEMBLE
MEMBERS STILL SHOW SOME MOISTURE/PRECIP AND WE WILL KEEP THE
SLIGHT CHANCE OF STORMS GOING FOR NOW.

&&

.AVIATION...FOR THE 00Z PACKAGE...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY ESPECIALLY NW OF A
KFLG-K0V7 LINE. LOCAL MVFR/IFR CONDITIONS POSSIBLE NEAR STORMS.
BREEZY S TO SW WINDS INTO THIS EVENING WILL WEAKEN OVERNIGHT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JJ
AVIATION...KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 15, 3:37 PM MST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 PM MST TUE SEP 15 2015

AZZ004>018-037>040-160400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1037 PM GMT TUE SEP 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN COCONINO COUNTY THROUGH WEDNESDAY MORNING. LOCALLY HEAVY
RAINFALL IS POSSIBLE THROUGH THIS EVENING OVER EXTREME NORTHWEST
COCONINO COUNTY. ELSEWHERE...ISOLATED SHOWERS WITH A SLIGHT
CHANCE OF A THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS IS FORECAST OVER THE
NORTHERN HALF OF COCONINO COUNTY WITH A SLIGHT CHANCE ELSEWHERE ON
WEDNESDAY. EXPECT DRY WEATHER FROM WEDNESDAY NIGHT THROUGH MID
DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.